Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Trouble digesting ritonavir
Nov 18, 2007

For about 9 months now, I have been on a cocktail of Epzicom (abacavir and lamivudine), with Atazanvir boosted by ritonavir...

I have noticed on occasion what appears to be the whole ritonavir gel capsule in my stool after a bowel movement. After investigation one time (don't ask...) I realized that it was indeed a totally undigested ritonavir capsule. I am currently in a study, and get almost monthly bloodwork, and haven't been told that my pharmokinetics is off....but maybe this is a once in a while thing?

If it is, what are the repercussions? I know bioavailability of these drugs is a problem. Is this digestion problem with norvir common? I eat whole meals with my cocktail, so I'm not sure what else I can do to make sure I digest these pills. Is there something else I can do? Pierce the gel tablet?

Thanks for your help.

Response from Dr. Pierone

I think that sometimes the Norvir capsule may be intact in the stool but the internal medication has actually been absorbed. As long as your numbers are good and viral load undetectable I would not worry about it and would not bother puncturing the capsule.



Previous
ARE MEDS GOOD FOR ME NOW ??
Next
Switching from efavirenz

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement